Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The $ GE\sb{2}$ property for discrete subrings of $ {\bf C}$

Author: R. Keith Dennis
Journal: Proc. Amer. Math. Soc. 50 (1975), 77-82
MSC: Primary 20G20; Secondary 12A25
MathSciNet review: 0376891
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The collection of discrete subrings of the complex numbers whose $ {\text{SL} _2}$ is generated by elementary matrices is completely determined.

References [Enhancements On Off] (What's this?)

  • [B] Hyman Bass, Algebraic 𝐾-theory, W. A. Benjamin, Inc., New York-Amsterdam, 1968. MR 0249491
  • [B-M-S] H. Bass, J. Milnor, and J.-P. Serre, Solution of the congruence subgroup problem for 𝑆𝐿_{𝑛}(𝑛≥3) and 𝑆𝑝_{2𝑛}(𝑛≥2), Inst. Hautes Études Sci. Publ. Math. 33 (1967), 59–137. MR 0244257
  • [C] P. M. Cohn, On the structure of the 𝐺𝐿₂ of a ring, Inst. Hautes Études Sci. Publ. Math. 30 (1966), 5–53. MR 0207856
  • [Co] G. Cooke, A weakening of the Euclidean property for integral domains and applications to algebraic number theory (to appear).
  • [K] M. E. Keating, On the 𝐾-theory of the quaternion group, Mathematika 20 (1973), 59–62. MR 0340379
  • [Mi] John Milnor, Introduction to algebraic 𝐾-theory, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1971. Annals of Mathematics Studies, No. 72. MR 0349811
  • [S] Pierre Samuel, Algebraic theory of numbers, Translated from the French by Allan J. Silberger, Houghton Mifflin Co., Boston, Mass., 1970. MR 0265266
  • [Se] Jean-Pierre Serre, Le problème des groupes de congruence pour SL2, Ann. of Math. (2) 92 (1970), 489–527 (French). MR 0272790
  • [Sw] Richard G. Swan, Excision in algebraic 𝐾-theory, J. Pure Appl. Algebra 1 (1971), no. 3, 221–252. MR 0308240
  • [V] L. N. Vaseršteĭn, The group 𝑆𝐿₂ over Dedekind rings of arithmetic type, Mat. Sb. (N.S.) 89(131) (1972), 313–322, 351 (Russian). MR 0435293

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20G20, 12A25

Retrieve articles in all journals with MSC: 20G20, 12A25

Additional Information

Keywords: $ G{E_n}$-rings, general linear group, special linear group, elementary group
Article copyright: © Copyright 1975 American Mathematical Society